High cortisol

Just after having two reasonable days with few high cortisol symptoms ie. Severe anxiety, nausea, weakness/ fatigue, blurry vision etc., had a stressful experience a couple of days ago and now back in my chair, all symptoms back with a vengeance and feeling really poorly. Popping anti anxiety meds, holy basil and ps.

This is NO life, i can't take much more; fighting a losing battle. Not winning at anything i try esp the t3 :(.

Am going to do a 24hr urine test via Genova which will tell you how much T4 has been utilized by my body within a 24 hour period and how much of the active T3 has made it inside your cells or just wobbles about in the blood. This test should tell me whether my adding t3 is actually working for me or whether to try something else like NDT; failing that, just shoot myself and be done with it

I look out the window, people are getting on with their lives as normal, and i am stuck behind closed doors invisible to everyone fighting an illness i simply cant get on top of

Last edited by

11 Replies

  • You're not on your own. That's all the comfort I can give and I know it's not much, Jefner but there must be some things going well or getting better. A stressful situation - could it have been avoided ? Sometimes we know these situations are hoving into view and do nothing to protect ourselves. This is your health and if the situation could have been ignored, passed over or avoided, you don't need permission to do just that. Just do it. In your hands. Be that powerful person who helps herself.

    How's the CBT going, BTW ?

    Hugs xx

  • Rapunzel

    Was an unavoidable situation hun.

    I am seeing a private therapist now. Still seeing the nhs one but not very good

  • It is not usually advisable, ethical or helpful to see two counsellors at the same time.

    Have you adjusted your dosage? Did you increase the Levo?

    Sorry to hear you are feeling so down with a worsening of symptoms :(

  • musicmonkey

    I am only still seeing the the NHS one for a couple of more sessions before it ends because if I end it myself, I may not be considered for more help in the future if I need it and she is rubbish anyway and not helping me. My private therapist is much better

    I adjusted my dosage after I went over range on the t3. Left off for a couple of days as advised and restarted back on 5mcg a couple of weeks ago and then upped to 10mcg 3 days ago.

    It's the high cortisol causing me such severe problems.

  • Jefner, you have got to expect unavoidable stressful situations from time to time, because that's life. We all have to ride them out. It's just that it's easier for some than for others, but those stressful situations are always going to be there.

    You really haven't given T3 a full chance, yet, to go saying it doesn't work for you. The over-dosing event was regrettable, but that, too, happes to most people and they just have to get over it. You did over-react by stopping rather than just reducing your dose - because you weren't that over-dosed! - and that has made things more difficult. But, it will get better when you get back on track.

    Do you know, I suddenly realised today, that I felt better than I have in about ten years! Things started to go down-hill for me when I went onto NDT, which didn't suit me. Then, I started T3 only. I've had lots of ups and downs, - over-dosing, infections, etc - but, that's life. And, suddenly, after all this time, it's beginning to work!

    This all takes time. And for some people it takes longer than for others. It's going to take a long time for you, because you were hypo for a long time before being diagnosed. But, you're young enough to ride this out. You've still got lots of good years ahead of you. At 71, it comes a bit late for me - and I'm still not a complete human being! But you can do it. Stop doubting yourself. You don't do yourself justice. You're worth more than that. You're being defeatist again, and that's not allowed! lol

    Do that test, it sounds like a good idea, and will set your mind at rest about a lot of things. It's good to know one way or the other, because then you can plan your future strategies. But no more talk like that, please! We're all counting on you to get well! xxx :)

  • Greygoose

    I rest my case, you ALWAYS say the right things to me, what a good friend you are to me (yes and everyone else for their continued support).

    As I said in pm, I have been a negative person with low self worth and esteem problems since childhood which my current therapist is bringing out and making me understand why and where it came from, although turning 54 yrs of bad habits around is no easy thing to do.

    There are so many things to test and eliminate with this damn Hashi's and if I didn't have such severe symptoms from adrenal problems, it would be a much easier ride. On that "stressful" day I patted myself on the back for staying reasonably calm and for doing such a good deed and felt good about it, but the next morning I was SLAMMED with severe symptoms which I didn't expect to be so bad, so I obviously didn't cope as well as I thought I had.

    I think that test will help a lot, at least it might give me an answer to something but it will be a two week wait :(

  • But you did cope, marvellously well! The reaction the next day was normal - it could happen to anyone whether they have thyroid/adrenal problems or not. Be kind to yourself an stop expecting too much from yourself. And just take it one day at a time. You did very well on the day of the incident, and nothing that happened afterwards can take that away from you. :)

  • greygoose

    I don't know how to be kind to myself, what does it involve cus I have never done it before

  • It means stop telling yourself that you are useless, and all the other negative things you come out with. It means thinking of yourself from time to time and doing what you need to do - be it a luxurious bath with a champagne cocktail, or meditating cross-legged in the garden. It means telling yourself you can do things, and not that you can't. It means loving yourself for all the goodness in you, and all the good things you do for others; and believing that you are someone that is worth knowing, a good friend, and that the world would be a sadder place without you... :)

  • NEVER EVER will I do a good deed for anyone again, except for someone who has thyroid problems :)

  • still struggling to get my high cortisol levels down :(

You may also like...